Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 7, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 6, 2011, 1:09 PM EDT for 30 counties in Pennsylvania. It took effect at Oct 7, 2011, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 1:09 PM EDT (17:09 UTC)
- In effect from
- Oct 7, 2011, 4:00 AM EDT
- Expired
- Oct 7, 2011, 7:46 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
All 30 counties
Adams County, PA, Blair County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 51 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777 WWUS71 KCTP 061709 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 109 PM EDT THU OCT 6 2011 PAZ005-006-011-012-037-041-042-070115- /O.NEW.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/ MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM... RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 109 PM EDT THU OCT 6 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. * TEMPERATURES...MORNING LOWS INTO THE MID TO UPPER 30S. NORMALLY COLDER SPOTS COULD DROP TO AROUND FREEZING. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DEVOIR
6 follow-up statements
974 WWUS71 KCTP 062329 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 729 PM EDT THU OCT 6 2011 PAZ005-006-011-012-037-041-042-070730- /O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/ MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM... RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 729 PM EDT THU OCT 6 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY... * TEMPERATURES...MORNING LOWS IN THE MID 30S. NORMALLY COLDER SPOTS COULD GET INTO THE LOWER 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
709 WWUS71 KCTP 070147 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 947 PM EDT THU OCT 6 2011 PAZ005-006-037-071000- /O.UPG.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/ /O.NEW.KCTP.FZ.W.0001.111007T0800Z-111007T1400Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 947 PM EDT THU OCT 6 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED LOCATIONS WILL DIP TO THE UPPER 20S. * TIMING...FRIDAY MORNING AROUND SUNRISE. * IMPACTS...WIDESPREAD FREEZE WHICH WILL DAMAGE MOST VEGETATION AND AFFECT LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004-010-017>019-025>028-035-036-045-046-049>053-056>059- 063>066-071000- /O.EXA.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/ WARREN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...DUBOIS... CLEARFIELD...PHILIPSBURG...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 947 PM EDT THU OCT 6 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. * TEMPERATURES...MORNING LOWS IN THE 30S. * TIMING...FRIDAY MORNING JUST BEFORE SUNRISE. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ011-012-041-042-071000- /O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/ CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...EMPORIUM...RENOVO...TROUT RUN...LAPORTE 947 PM EDT THU OCT 6 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY... * TEMPERATURES...MORNING LOWS IN THE LOWER TO MID 30S. * TIMING...FRIDAY MORNING JUST BEFORE SUNRISE. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
052 WWUS71 KCTP 070528 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 128 AM EDT FRI OCT 7 2011 PAZ005-006-037-071330- /O.CON.KCTP.FZ.W.0001.111007T0800Z-111007T1400Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 128 AM EDT FRI OCT 7 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED LOCATIONS WILL DIP TO THE UPPER 20S. * IMPACTS...WIDESPREAD FREEZE WHICH WILL DAMAGE MOST VEGETATION AND AFFECT LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004-010>012-017>019-025>028-035-036-041-042-045-046-049>053- 056>059-063>066-071330- /O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN... LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT... HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE... GETTYSBURG...YORK...LANCASTER 128 AM EDT FRI OCT 7 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...MORNING LOWS IN THE 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
414 WWUS71 KCTP 070829 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 429 AM EDT FRI OCT 7 2011 PAZ005-006-037-071400- /O.CON.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 429 AM EDT FRI OCT 7 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED LOCATIONS WILL DIP TO THE UPPER 20S. * IMPACTS...WIDESPREAD FREEZE RESULTING IN A KILLING FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004-010>012-017>019-025>028-035-036-041-042-045-046-049>053- 056>059-063>066-071400- /O.CON.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN... LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT... HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE... GETTYSBURG...YORK...LANCASTER 429 AM EDT FRI OCT 7 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...MORNING LOWS IN THE 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
383 WWUS71 KCTP 071003 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 603 AM EDT FRI OCT 7 2011 PAZ019-025>028-035-036-045-046-049>053-056>059-063>066-071115- /O.CAN.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 603 AM EDT FRI OCT 7 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. WHILE SOME SHELTERED LOCATIONS WILL STILL GET COLD ENOUGH FOR FROST...TEMPERATURES ARE EXPECTED TO BOTTOM OUT MAINLY IN THE UPPER 30S...MINIMIZING THE THREAT OF A WIDESPREAD FROST. $$ PAZ005-006-037-071400- /O.CON.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 603 AM EDT FRI OCT 7 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES... MORNING LOWS BETWEEN 30 AND 32. ISOLATED LOCATIONS WILL DIP TO THE UPPER 20S. * IMPACTS...WIDESPREAD FREEZE RESULTING IN A KILLING FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004-010>012-017-018-041-042-071400- /O.CON.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... TROUT RUN...LAPORTE 603 AM EDT FRI OCT 7 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...MORNING LOWS IN THE LOW TO MID 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
005 WWUS71 KCTP 071146 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 746 AM EDT FRI OCT 7 2011 PAZ005-006-037-071300- /O.CAN.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 746 AM EDT FRI OCT 7 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FREEZE WARNING. $$ PAZ004-010>012-017-018-041-042-071300- /O.CAN.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... TROUT RUN...LAPORTE 746 AM EDT FRI OCT 7 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. $$ MS/JL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 6, 11:02 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 6, 11:02 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1102 AM EDT THU OCT 6 2011 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE AN EXTENDED PERIOD OF UNSEASONABLY WARM AND DRY WEATHER IN PENNSYLVANIA INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... MORNING NORTHERN RIVER VALLEY FOG HAS DISSIPATED...AND STRONG SFC RIDGE AXIS EXTENDS FROM NORTH TO SOUTH ACROSS CENTRAL PA PROVIDING PRISTINE AUTUMN CONDITIONS. HIGHS WILL RANGE THROUGH THE 60S WITH LIGHT SFC WINDS. ENJOY. && .SHORT TERM / FRIDAY THROUGH 6 AM FRIDAY/... HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD OVR THE REGION THROUGH TONIGHT...ACCOMPANIED BY CLR SKIES AND LGT/VRB WNDS. AFTER A CHILLY START TO THE DAY...EXPECT AFTN HIGHS TO REBOUND NICELY - INTO THE MID 60S TO 70F - BUT END UP A FEW DEGS COOLER THAN YESTERDAY IN THE WAKE OF A WEAK BACKDOOR FROPA. ANOTHER CLR/CALM NGT SHOULD SUPPORT IDEAL RADIATIONAL COOLING WITH GUID FAVORING THE ERN VLYS WITH THE COLDEST OVRNGT READINGS. WILL MENTION FROST BUT LET THE DAYSHIFT DECIDE IF ANOTHER HEADLINE IS NEEDED. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A LARGE AREA OF HIGH PRESSURE OVER PENNSYLVANIA WILL PROVIDE AN EXTENDED PERIOD OF FAIR WEATHER INTO EARLY NEXT WEEK. DRY AIR MASS ACCOMPANYING THE SFC ANTICYCLONE WILL RESULT IN ABUNDANT SUNSHINE...LGT WINDS AND WARM TEMPS BY DAY...BUT SEASONABLY COOL NIGHTS. DESPITE THE DRY AIR...AM PATCHY FOG IS POSSIBLE IN THE CLIMATOLOGICALLY FAVORED DEEP RIVER/STREAM VALLEYS OF THE ALLEGHENIES. THE 00Z OPERATIONAL GFS/ECMWF AND THEIR ENSEMBLE MEANS KEEP ANOMALOUS RIDGING IN PLACE THROUGH EARLY NEXT WEEK. THIS SHOULD AFFORD A CONTINUATION OF ABOVE NORMAL TEMPERATURES /ESP MAX TEMPS/ WITH NO PRECIPITATION. TEMPERATURES ON SUNDAY AND MONDAY HAVE THE POTENTIAL TO TOUCH IN LOW 80S IN THE SE. MEDIUM RANGE MODEL AND ENSEMBLE DATA ALL INDICATE THE STRONG UPPER RIDGE WILL BREAK DOWN BY THE LATER PART OF NEXT WEEK...AS SOUTHERLY FLOW WITH A POSSIBLE TROPICAL CONNECTION MOVES INTO THE REGION. THE CURRENT MDL TIMING SUGGESTS OUR THREAT OF RAIN WOULD BE WED-THU. A DEEPER TROUGH LOOKS TO DEEPEN WITH ENERGY DIVING SOUTH EASTERLY FROM THE INTERMOUNTAIN WEST AND EVENTUALLY CARVING OUT A LONG WAVE TROUGH OVR THE E-CNTRL CONUS BY THE END OF NEXT WEEK. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... IR SATL SHOWS SHALLOW RVR VLY FOG OVR N-CNTRL PA...NOW IMPACTING IPT WITH 500' CIGS. THE IFR CIGS WILL BE BRIEF WITH CONDS RETURNING TO VFR BY 13-14Z. WILL ADD A 500' CLOUD GROUP AT IPT FOR THE 12Z ISSUANCE /10-12 FRI/ WITH A VERY SIMILAR RADIATIONAL FOG SET-UP EXPECTED TONIGHT. HIGH PRESSURE WILL PROVIDE AN EXTENDED PERIOD OF VFR FLYING IN CNTRL PA THROUGH THE PERIOD. SOME BRIEF/PATCHY A.M. VALLEY FOG WITH LCL RESTRICTIONS IS POSSIBLE...BUT VFR WILL BE THE RULE INTO EARLY NEXT WEEK. OUTLOOK... FRI-MON...A.M. VLY FOG - OTHERWISE VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...FITZGERALD/STEINBUGL AVIATION...STEINBUGL
Hazardous weather outlook, Oct 6, 10:53 AM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1053 AM EDT THU OCT 6 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1053 AM EDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.